MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SPECTRA WAVEWRITER?; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SPECTRA WAVEWRITER?; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-1160
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631); Charging Problem (2892); Impedance Problem (2950)
Health Effect - Clinical Codes Headache (1880); Muscle Weakness/Atrophy (1967); Undesired Nerve Stimulation (1980); Pain (1994); Inappropriate Device Stimulation of Tissue (4928)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a car accident and was not getting adequate pain relief.It was also noted that the patient had undesired stimulation at the spine and had weakness whenever the stimulation was on.It was also reported that the patient had to charge the implantable pulse generator (ipg) more frequently after the accident.There were high impedances noted on the leads.While the rep was doing a reprogramming, the patient experienced headache.The patient underwent a spinal cord stimulator (scs) replacement procedure and was doing well postoperatively.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred in 2022.Additional suspect medical device components involved in the event: product family: scs-linear leads: upn: m365sc2317700, model: sc-2317-70, serial: (b)(6), batch: 20341430, udi: (b)(4).Product family: scs-linear leads: upn: m365sc2317700, model: sc-2317-70, serial: (b)(6), batch: 20341430, udi: (b)(4).
 
Event or Problem Description
It was reported that the patient had a car accident and was not getting adequate pain relief.It was also noted that the patient had undesired stimulation at the spine and had weakness whenever the stimulation was on.It was also reported that the patient had to charge the implantable pulse generator (ipg) more frequently after the accident.There were high impedances noted on the leads.The patient underwent a spinal cord stimulator (scs) replacement procedure and was doing well postoperatively.Additional information was received indicating that all explanted devices were discarded by the medical facility.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred in 2022.Additional suspect medical device components involved in the event: product family: scs-linear leads.Upn: m365sc2317700.Model: sc-2317-70.Serial: (b)(6).Batch: 20341430.Udi: (b)(4).Product family: scs-linear leads.Upn: m365sc2317700.Model: sc-2317-70.Serial: (b)(6).Batch: 20341430.Udi: (b)(4).Investigation results: the device was discarded; therefore, a technical analysis could not be performed.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established and known inherent risk of device.
 
Event or Problem Description

Brand Name
SPECTRA WAVEWRITER?
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24199638
Report Number3006630150-2026-00568
Device Sequence Number9635895
Product Code LGW
UDI-Device Identifier08714729953432
UDI-Public(01)08714729953432(17)190225(10)300133
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/25/2019
Device Model NumberSC-1160
Device Catalogue NumberSC-1160
Device Lot Number20326225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/04/2026
04/20/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/31/2026
05/11/2026
Date Device Manufactured02/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale